West Virginia, 2007Damaging Winds in West Virginia, June 8, 2007
June 8, 2007 · NWS PBZ · 6 events in 6 counties and zones
A strong cold front moving southeast from the Great lakes produced widespread severe weather across Southeast Ohio, Western Pennsylvania, and Northern West Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moving southeast from the Great lakes produced widespread severe weather across Southeast Ohio, Western Pennsylvania, and Northern West Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 8, 2:06 PM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 8, 2:06 PM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
306 PM EDT FRI JUN 8 2007
.SYNOPSIS...
COLD FRONT WILL MOVE FROM NORTHWEST TO SOUTHEAST THIS EVENING.
SCATTERED THUNDERSTORMS...SOME POSSIBLY SEVERE THROUGH 9 PM. FRONT
WILL BE SOUTH OF CWA BY MIDNIGHT WITH HIGH PRESSURE BUILDING IN FOR
THE WEEKEND BRINGING COOLER AND DRIER AIR. BLOCKY UPPER AIR
PATTERN DEVELOPS NEXT WEEK KEEPING HIGH PRESSURE OVER EASTERN U.S.
WITH FIRST CHANCE OF RAIN LATE THURSDAY OR FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
CAPES 2500 TO 3000 AHEAD OF FRONT THIS AFTERNOON MAY LEAD TO
POSSIBLE SEVERE THUNDERSTORMS. WET BULB ZERO AROUND 10500 FT THIS
AFTERNOON SO LARGE HAIL SHOULD BE MINIMAL WITH DAMAGING WINDS THE
GREATEST THREAT. COLD FRONT EXPECTED TO BE ALONG NORTHWEST BORDER
OF CWA BY 00Z...VICINITY OF PIT BY 03Z AND SOUTH OF CWA BY 06Z.
HIGH PRESSURE BUILDS IN BY SATURDAY MORNING WITH DRIER AIR AND
CLEARING SKIES BY DAYBREAK...EXCEPT IN WV MOUNTAINS WHERE CLOUDS
MAY LINGER TIL MID MORNING.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
HIGH PRESSURE REMAINS ANCHORED OVER MID ATLANTIC THROUGH THE
WEEKEND WITH SEASONABLE TEMPERATURES AND GENERALLY CLEAR SKIES.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
DRY WEATHER WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. NEXT
CHANCE FOR RAIN LOOKS TO RETURN ON THURSDAY NIGHT OR FRIDAY AS
WARM FRONT MOVES NORTHEAST THROUGH OHIO RIVER VALLEY.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AT 1830Z LINE OF THUNDERSTORMS DEVELOPING NORTHEAST FROM ZZV
TOWARDS PIT AND MOVING SLOWLY EAST-NORTHEAST. SECOND LINE OF
STORMS VICINITY OF WESTERN LAKE ERIE WILL MOVE EAST TO NEAR CLE BY
00Z AND PIT BY 03Z...AND OUT OF AREA BY 06Z. GENERALLY VFR
CONDITIONS OUTSIDE OF THUNDERSTORMS WITH IFR CIGS AND VSBYS IN
THUNDERSTORMS WITH POSSIBLE GUSTS TO 50 KTS TIL 02Z. CLEARING
SKIES BY 12Z WITH VFR CONDITIONS THROUGH THE WEEKEND.
NO SIGNIFICANT WEATHER IS EXPECTED FOR MONDAY THROUGH TUESDAY AS
HIGH PRESSURE HOLDS ACROSS THE REGION.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jun 8, 12:10 PM EST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
110 PM EDT FRI JUN 8 2007
OHZ039>041-048>050-057>059-068-069-PAZ020-021-029>032-WVZ001>004-012-
021>023-091715-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BEAVER-ALLEGHENY-WASHINGTON-
WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-
MARION-MONONGALIA-PRESTON-
110 PM EDT FRI JUN 8 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH
A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. AHEAD OF THIS
FRONT SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION.
SOME OF THESE STORMS WILL BE SEVERE WITH THE MAIN THREAT BEING DAMAGING
WINDS AND LARGE HAIL. THE THREAT OF SEVERE WEATHER WILL END BEHIND
THE FRONT AROUND 10 PM.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MDZ001-PAZ007>009-013>016-022-023-WVZ041-091715-
GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-
ARMSTRONG-INDIANA-TUCKER-
110 PM EDT FRI JUN 8 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING.
A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. AHEAD OF THIS
FRONT SHOWERS AND THUNDERSTORMS WILL DEVELOP. THERE IS A MODERATE
RISK THAT THESE STORMS COULD REACH SEVERE LEVELS. THE MAIN THREAT
WILL BE DAMAGING WINDS AND LARGE HAIL. THE SEVERE WEATHER THREAT
WILL END BEHIND THE FRONT AROUND 1000 PM EDT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 8, 1:32 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
232 PM EDT FRI JUN 8 2007
OHZ057-058-081930-
GUERNSEY OH-MUSKINGUM OH-
232 PM EDT FRI JUN 8 2007
...THUNDERSTORMS WITH VERY HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...MUSKINGUM AND GUERNSEY...
AT 229 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS MOVING ACROSS MUSKINGUM AND GUERNSEY
COUNTIES AT 30 MPH. THESE STORMS CONTAIN TORRENTIAL DOWNPOURS AND
FREQUENT LIGHTNING. PEA SIZE HAIL IS ALSO POSSIBLE WITH THESE STORMS.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 8, 2:39 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
339 PM EDT FRI JUN 8 2007
OHZ049-050-058-059-068-069-WVZ003-004-012-021>023-082145-
HARRISON-JEFFERSON OH-GUERNSEY-BELMONT-NOBLE-MONROE-OHIO-MARSHALL-
WETZEL-MARION-MONONGALIA-PRESTON-
INCLUDING THE CITIES OF...CADIZ...HOPEDALE...STEUBENVILLE...
CAMBRIDGE...MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...
BARNESVILLE...SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...
WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...
MORGANTOWN...KINGWOOD...TERRA ALTA
339 PM EDT FRI JUN 8 2007
...STRONG THUNDERSTORMS TO MOVE ACROSS THE REGION...
SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF
SOUTHEAST OHIO AND NORTHERN WEST VIRGINA THROUGH 530 PM EDT.
THESE STORMS WILL CONTAIN TORRENTIAL DOWNPOURS...FREQUENT
LIGHTNING AND WIND GUSTS UP TO 40 MPH. PEA SIZE HAIL IS ALSO
POSSIBLE WITH THESE STORMS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772 ...WHEN YOU
CAN DO SO SAFELY.
Local storm report, Jun 8, 2:49 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
349 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 10 NE CAMBRIDGE 40.13N 81.45W
06/08/2007 GUERNSEY OH EMERGENCY MNGR
TREES DOWN ALONG PARKER RD IN SALT FORK STATE PARK.
&&
TPARRISHSpecial weather statement, Jun 8, 2:55 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
355 PM EDT FRI JUN 8 2007
OHZ039>041-PAZ013-082030-
CARROLL OH-COLUMBIANA OH-LAWRENCE PA-TUSCARAWAS OH-
355 PM EDT FRI JUN 8 2007
...THUNDERSTORMS...
THUNDERSTORMS TO AFFECT THE FOLLOWING
COUNTIES...COLUMBIANA...TUSCARAWAS...CARROLL AND LAWRENCE...
AT 354 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES
NORTH OF HOMEWORTH TO 30 MILES WEST OF BOLIVAR...OR ALONG A LINE
EXTENDING FROM 15 MILES NORTH OF HOMEWORTH TO 25 MILES NORTH OF
LAYLAND...MOVING EAST AT 30 MPH. LARGE HAIL...WIND DAMAGE...AND
FUNNEL CLOUDS HAVE BEEN REPORTED WITH THESE STORMS.
THESE STORMS WILL MOVE INTO COLUMBIANA...TUSCARAWAS...CARROLL AND
LAWRENCE BY 415 PM.
MOVE INDOORS WHEN THESE STORMS APPROACH AND STAY TUNED FOR POSSIBLE
WARNINGS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
15
Thunderstorm Wind, Brooke
- When
- June 8, 3:15 PM EST
- Where
- Brooke County, Wellsburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.270, -80.600
Trees down on Rt. 2 between Wellsburg and Beech Bottom, according to EMA.
Thunderstorm Wind, Ohio
- When
- June 8, 3:15 PM EST
- Where
- Ohio County, Clearview
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.130, -80.680
Trees down along Beans Hill Road.
Thunderstorm Wind, Marshall
- When
- June 8, 3:55 PM EST
- Where
- Marshall County, Moundsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.920, -80.730
Trees down reported by emergency management.
Thunderstorm Wind, Wetzel
- When
- June 8, 4:10 PM EST
- Where
- Wetzel County, Pine Grove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.570, -80.680
Trees down along North Fork Road.
Thunderstorm Wind, Marion
- When
- June 8, 4:35 PM EST
- Where
- Marion County, Worthington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 39.450, -80.270
Trees down countywide reported by EMA.
Thunderstorm Wind, Monongalia
- When
- June 8, 4:35 PM EST
- Where
- Monongalia County, Morgantown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 39.620, -79.950
Power lines down along Route 19.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Ohio, June 8, 2007$294 million · 4.25 in hail · 45 events
- Lightning Strike in Ohio, June 8, 20071 death · 1 event
- Lightning Strike in Minnesota, June 8, 20071 death · 1 event
- Hail and Damaging Winds in Florida, June 8, 20071 injured · $1.2 million · 1.75 in hail · 10 events
- Damaging Winds in New York, June 8, 2007$305,000 · 55 kt wind · 25 events
- Hail and Damaging Winds in Tennessee, June 8, 2007$213,000 · 60 kt wind · 17 events
- Damaging Winds and Lightning Strike in Illinois, June 8, 20071 injured · $199,000 · 70 kt wind · 5 events
- Damaging Winds in Pennsylvania, June 8, 2007$153,000 · 74 kt wind · 6 events
- Damaging Winds and Lightning Strike in Kentucky, June 8, 20072 injured · $52,000 · 60 kt wind · 11 events
- Flash Flooding and Hail in Pennsylvania, June 8, 2007$49,000 · 50 kt wind · 27 events
- Damaging Winds and Lightning Strikes in Kentucky, June 8, 2007$106,000 · 74 kt wind · 8 events
- Damaging Winds in Kentucky, June 8, 2007$69,000 · 60 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36632, 36633, 36634, 36635, 36636, 36637.